Alert archive / Indiana / Lakeshore Flood Statements in 2008
Lakeshore Flood Statement 12, NWS Northern Indiana
NWS Northern Indiana issued this lakeshore flood statement at Jul 23, 2008, 4:00 AM EDT. It took effect at Jul 23, 2008, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2008, 4:00 AM EDT (08:00 UTC)
- In effect from
- Jul 23, 2008, 10:00 AM EDT
- Expired
- Jul 23, 2008, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS43 KIWX 230800 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 AM EDT WED JUL 23 2008 INZ003-MIZ077-231600- /O.NEW.KIWX.LS.S.0012.080723T1400Z-080724T0200Z/ LA PORTE-BERRIEN- 400 AM EDT WED JUL 23 2008 /300 AM CDT WED JUL 23 2008/ ...INCREASED RISK OF RIP CURRENTS TODAY... WINDS WILL GENERATE MODERATE WAVES ALONG THE SHORELINE OF LAKE MICHIGAN TODAY. THIS WILL PRODUCE FAVORABLE CONDITIONS FOR RIP CURRENTS...RESULTING IN DANGEROUS SWIMMING CONDITIONS. THE WIND WILL DECREASE AFTER SUNSET...AND WAVES WILL GRADUALLY DECREASE DURING THE OVERNIGHT HOURS. ALL SWIMMERS AND BATHERS ARE ADVISED TO USE EXTREME CAUTION AND OBSERVE ALL WARNINGS AND ADVISORIES FROM LOCAL OFFICIALS. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. $$ SCHOTT
1 follow-up statement
000 WHUS43 KIWX 232310 AAA CFWIWX LAKESHORE HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 710 PM EDT WED JUL 23 2008 INZ003-MIZ077-240200- /O.CON.KIWX.LS.S.0012.000000T0000Z-080724T0200Z/ LA PORTE-BERRIEN- 710 PM EDT WED JUL 23 2008 /610 PM CDT WED JUL 23 2008/ ...RIP CURRENTS CONTINUE TO POSE A THREAT THIS EVENING... NORTH WINDS CONTINUE TO CHURN UP WAVES ALONG THE SHORELINE OF LAKE MICHIGAN THIS EVENING. THIS HAS RESULTED IN CONDITIONS FAVORABLE FOR THE GENERATION OF RIP CURRENTS...RESULTING IN DANGEROUS SWIMMING CONDITIONS. THE WIND WILL DECREASE AFTER SUNSET...AND WAVES WILL GRADUALLY DECREASE DURING THE OVERNIGHT HOURS. ALL BEACH GOERS ARE ADVISED TO USE EXTREME CAUTION AND OBSERVE ALL WARNINGS AND ADVISORIES FROM LOCAL OFFICIALS. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 23, 3:36 AM EDT, 24 minutes earlier.
Area forecast discussion, Jul 23, 3:36 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 AM EDT WED JUL 23 2008 .SHORT TERM (TODAY AND THURSDAY)... CURRENT SYNOPTIC SET-UP ACROSS THE REGION SHOWS A CUT-OFF LOW SPINNING AROUND THE THUMB OF MICHIGAN THIS MORNING...WITH SPRAWLING HIGH PRESSURE AREA EXTENDING FROM HUDSON BAY INTO THE MID MS VALLEY. SFC HIGH WILL CONTINUE TO SLOWLY DROP SOUTH INTO THE REGION OVER THE NEXT 24 HOURS...BEFORE IT CAN FULLY DOMINATE THE REGION THE UPPER LEVEL LOW WILL PULL ANOTHER SHRTWV THRU DURING THE LATE AFTERNOON THROUGH THE EVENING. THIS COMBINED WITH MODEST INSTABILITY AS MLCAPE MAY APPROACH 500-1000 J/KG...A DECENT COOL POOL ALOFT WITH H500 TEMPS AROUND -15C PRODUCING MID LVL LAPSE RATES OF 7 TO 8C/KM...AND FINALLY A 85 TO 90 KT JET MOVING THRU THE SOUTHERN GREAT LAKES WILL LEAD TO THE SMALL CHC OF SOME CONVECTIVE ACTIVITY FROM AFTER INTO THE EVENING ACROSS THE NORTHEASTERN PORTIONS OF THE FORECAST AREA. THE LIMITING FACTOR WOULD BE THE DECENT CAP THAT WILL BE FOUND ACROSS THE REGION...AND SOME WEAK SUBSIDENCE SEEN IN THE MID LVLS BEFORE MIDNIGHT AS PER TIME HEIGHT SERIES FOR THE NORTHEASTERN THIRD OF THE REGION. MOISTURE IS NOT SO MUCH OF A CONCERN WITH PWATS NEAR .9 TO SLIGHTLY ABV 1 INCH DURING THE LATE AFTN AND ON INTO THE EVENING. MOSTLY CLEAR SKIES THIS MORNING WILL GIVE WAY TO SCTD CU AS THE MORNING TURNS TO AFTN ALONG WITH SOME WIND GUSTS TO 15 TO 20KTS...MORE SO TO THE NE FOR BOTH CLOUDS AND WIND GUSTS AND BELOW NORMAL TEMPS PUSHING IN THE UPPER 70S TO AROUND 80. CLEARING EXPECTED AS THE SFC HIGH PUSHES FURTHER INTO THE REGION AFTER 06Z...SOLID RAD COOLING DURING THE EARLY MORNING HOURS WILL ALLOW FOR TEMPS TO DROP INTO THE MID 50S...WELL BELOW SEASONAL NORMS. ON THURSDAY THE SFC HIGH CONTROLS THE REGION FOR MOST...IF NOT ALL OF THE DAY AS THE UPPER LEVEL LOW/TROUGH PULLS EAST INTO QUEBEC AND PARTS OF NEW ENGLAND. SOME MOISTURE STARTS TO PUSH EAST TOWARDS THE REGION FROM THE PLAINS DURING THE EVENING AND OVERNIGHT AS AN WAVE APPROACHES IN THE WNW FLOW. PLENTY OF SUNSHINE THRU THE AFTERNOON...THEN SLOWLY INCREASING THE CLOUDS THRU THE NIGHT...HAVE ADDED A SMALL CHC OF PRECIP AFTER 06Z ACROSS THE SOUTHWESTERN PORTIONS OF THE REGION WITH IT CLOSER TO THE BETTER FORCING. MODELS ARE NOT IN-SYNC HERE...WITH EACH SHOWING THE WAVE BUT ALL HAVING DIFFERENT PLACEMENT AND TIMING THEREFORE CONFIDENCE IS LOWER THAN NORMAL FOR THE PRECIP CHCS LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING. BELOW NORMAL TEMPS EXPECTED FOR THE THURSDAY PERIODS HIGHS AND LOWS. && .LONG TERM (FRIDAY THROUGH TUESDAY)... MAIN FOCUS IN EXTENDED WILL BE ON WEAK DISTURBANCE MOVING THROUGH THE REGION ON FRIDAY. DECENT SETUP SUGGESTED BY MODELS FOR NOCTURNAL MCS THURSDAY NIGHT IN MID MS VALLEY WITH THETAE RIDGE AND LLJ PROGGED INTO EASTERN IOWA BY 12Z FRIDAY. IF THIS SCENARIO IS REALIZED COULD SEE MCS TYPE SYSTEM RIDE THICKNESS RIDGE INTO OUR AREA FRIDAY. LOW CONFIDENCE PATTERN FOR PLACEMENT THIS FAR OUT BUT MODEL TRENDS SUGGEST BETTER CHANCES IN OUR SOUTHERN CWA SO HAVE NUDGED POPS UP BUT STILL IN CHANCE RANGE. PROGRESSIVE NORTHWEST FLOW WOULD FAVOR QUICK MOVING SYSTEM SO WONT LINGER POPS BEYOND FRIDAY NIGHT. ADJUSTED HIGHS FRIDAY DOWN A DEGREE OR TWO WITH CLOUDS MOVING IN. A LITTLE MORE HUMID FRIDAY AS WELL WITH DEWPOINTS TRENDING UP INTO MID 60S AHEAD OF FRONTAL WAVE. NO CHANGES MADE BEYOND DAY 4 WITH DRY FCST AND SEASONABLE TEMPERATURES. && .PREV DISCUSSION... /ISSUED 113 AM EDT WED JUL 23 2008/ AVIATION (06Z TAFS)... TWO CONCERNS FOR AVIATION THRU THE PERIOD...THOUGH BOTH ARE MINOR. THE FIRST WILL BE THE WINDS THAT ARE LIKELY TO DEVELOP IN THE LATE MORNING AND EARLY AFTERNOON WITH GUSTS NEAR OR ABOVE 20KTS... ESPECIALLY ACROSS THE NORTH AND EAST PORTIONS OF THE FORECAST AREA. THE OTHER SMALL ISSUE THE ISOLD NATURE OF CONVECTION AND IT POSSIBILITY LATER IN THE PERIOD ACROSS THE NORTHEASTERN PORTIONS OF THE REGION AS WELL. HAVE MENTIONED CB AFT 23 AT FWA FOR A FEW HOURS TO COVER THIS POSSIBILITY. OUTSIDE OF THESE TWO CONCERNS VFR CONDITIONS ARE VERY PROBABLE THRU THE PERIOD WITH LITTLE PROBLEM FOR LOCAL AVIATION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SCHOTT LONG TERM...LOGSDON AVIATION...SCHOTT
Hazardous weather outlook, Jul 23, 3:52 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 AM EDT WED JUL 23 2008 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-240800- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 352 AM EDT WED JUL 23 2008 /252 AM CDT WED JUL 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING MAINLY EAST AND NORTH OF A LINE FROM FORT WAYNE TO THREE RIVERS MICHIGAN. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS CHANCE FOR THUNDERSTORMS ON FRIDAY. THE THREAT FOR SEVERE WEATHER IS UNDETERMINED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-240800- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 352 AM EDT WED JUL 23 2008 /252 AM CDT WED JUL 23 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS MAY BE POSSIBLE IN NEAR SHORE WATERS OF LAKE MICHIGAN IN LAPORTE COUNTY AND MAY OCCUR AS WELL IN BERRIEN COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS CHANCE FOR THUNDERSTORMS ON FRIDAY. THE THREAT FOR SEVERE WEATHER IS UNDETERMINED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX SCHOTT
Nearby
Lakeshore Flood Statements in Indiana, 2008Lakeshore Flood Statements in Michigan, 2008Every lakeshore flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.